|HPV Treatment JB
Dec 5, 2000
I have been under treatment for anal warts for the past 4 weeks, using Aldara 5% cream. In Steven Goldstone's book, he states that people with T Cell counts below 150 should not be using this medication. I just had my T Cells read (like having tea leaves read, I wonder?) and they are pretty stable at 218, so that isn't the problem.
My question is this: The proctologist who is treating me has commented on the extremely tiny quantity of cream that comes in each dose(and at that, the amount of warts that I have is not enormous, not by a long shot); he is convinced that this is simply a ploy on the part of the manufacturers, so that patients will have to extend their treatments. Between the 2 of us, we have agreed that the next 4 weeks of my treatment (i.e., the second half of my therapy), that I will be applied a double-dosage. Actually, this was my idea, and my proctologist told me that it was all right with him.
Do you think that there is any possibility of adverse effects from this strategy?
Thanks for all your help.
| Response from Dr. Bartlett
The management of anal warts is very important because they can become cancerous, and I am very glad that you are receiving such close follow-up. I would be mistaken not to answer yes, there could be side effects from using a double dose of Aldara. The principal side effect would probably be local irritation by the cream, so I would expect you to notice this problem. Be careful!
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Read Results From An Hiv Test?
- Can Someone Be Hiv Positive For Many Years And Not Know It?
- Will Kids Catch Genital Warts If Parents Have It?
- What Population Is Most At Risk In Getting Chlamydia?
- What Does Herpes Look Like For A Male?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.